# SDR AUS20040217

- Difficulty date: March 19, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: LW10292
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) CRANKSHAFT IDLER GEAR FRACTURED.  DAMAGE CAUSED TO SHAFT SUPPORT HOLE IN CRANKCASE.  METAL CONTAMINATION OF OIL SYSTEM.
